Alert archive / Florida / Lake Wind Advisories in 2009
Lake Wind Advisory 13, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Nov 9, 2009, 3:55 AM EST for 6 counties in Florida. It took effect at Nov 9, 2009, 9:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2009, 3:55 AM EST (08:55 UTC)
- In effect from
- Nov 9, 2009, 9:00 AM EST
- Expired
- Nov 9, 2009, 5:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMLB 090855 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 355 AM EST MON NOV 9 2009 ...WINDY TODAY... .TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE IDA IN THE GULF OF MEXICO WILL PRODUCE STRONG EAST WINDS. FLZ041-044>047-053-054-058-059-064-141-144-147-092200- /O.NEW.KMLB.LW.Y.0013.091109T1400Z-091109T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 355 AM EST MON NOV 9 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. SUSTAINED EAST WINDS AROUND 20 MPH WITH NUMEROUS GUSTS BETWEEN 30 AND 35 MPH CAN BE EXPECTED TODAY ACROSS EAST CENTRAL FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO REACH 20 MPH WITH GUSTS UP TO 35 MPH. SUCH STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT. && $$ KELLY
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Nov 8, 10:10 PM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Nov 8, 10:10 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 PM EST SUN NOV 8 2009
.DISCUSSION...
...WINDY CONDITIONS...ROUGH SURF...DANGEROUS RIP CURRENTS...AND
HAZARDOUS BOATING CONDITIONS TO CONTINUE THIS WEEK...
CURRENT...TIGHT PGRAD CONTINUES BTWN ERN CONUS/WRN ATLC HIGH PRES
RIDGE AND HURCN IDA OVER THE SERN GOMEX. METARS SHOW ABOTU A 3.5MB
GRADIENT BTWN DAB-PBI ATTM. WINDS GNRLY RANGING BTWN 8-10MPH OVER
THE INTR...BUT STILL BLOWING PRETTY HARD...10-20MPH WITH OCNL GUSTS
TO 25MPH OVER THE COASTAL COS. THIS IS EXPECIALLY THE CASE ALONG
THE IMMEIDATE COAST AS PATRICK AFB (KCOF) HAS BEEN RUNNING STEADY
AT 20-25MPH SUSTAINED WITH FQT GUSTS AROUND 30MPH. OTRW...SHEARED
CI/CS CANOPY TO THE EAST AND NE OF HURCN IDA IS SPREADING FROM SW-NE
ACROSS THE CWA.
OVERNIGHT...SFC AND MID LVL HIGH CTRS WILL BEGIN TO SLIDE EWD AS
IDA MOVES NNW OVER THE ERN GOMEX. PROBABLY WONT SEE TOO MUCH MORE
OF A NOCTURNAL DECREASE IN WINDS SINCE PGRAD REMAINS TIGHT. GIVEN
TEH CURRENT WORDING OF THE ZFP...THINK SOME TWEAKS ARE IN ORDER.
PLAN TO NUDGE INTR WINDS FROM 5-10MPH TO A STRAIGHT NEAR 10 MPH
AND WILL ALSO GO WITH WINDY CONDITIONS AT THE BEACHES FROM BREVARD
SWD. GIVEN CURRENT CONDITIONS AT PAFB...WINDS ARE LKLY THAT MAGNITUDE
ALL THE WAY DOWN TO AT LEAST JUPITER INLET.
LAKE WIND ADVISORY IS PRETTY MUCH A CERTAINTY FOR MONDAY AFTN.
&&
.AVIATION...VFR. WINDS WILL DECREASE SLIGHTLY INTO TONIGHT BUT PICK
UP QUICKLY ONCE AGAIN TOMORROW WITH EASTERLY FLOW INCREASING TO
17-20 KTS WITH FQT GUSTS AROUND 25 KTS. STRONG X-WINDS WILL REMAIN
AN AVIATION HAZARD...ESP TO GA AIRCRAFT...ON N-S ORIENTED RUNWAYS.
&&
.MARINE...CURRENT BUOY/C-MAN OBS ARE RIGHT IN LINE WITH THE ONGOING
FCST. A BIT HIGHER SOUTH OF SEBASTIAN INLET...ESPECIALLY SEAS CLOSER
TO SHORE AS SEEN IN THE NEAR SHORE SCRIPPS 41114 BUOY (7.2FT). THESE
HAZARDOUS BOATING CONDITIONS CONTINUE...SCA REMAINS IN EFFECT FOR THE
ENTIRE MARINE AREA. WINDS WILL REMAIN ELEVATED DUE TO THE TIGHT PGRAD
BTWN IDA AMD THE STRONG WRN ATLC HIGH. EAST WINDS REMAIN 20-25KT
WITH OCCASIONAL GUSTS TO GALE FORCE OVER THE OFFSHORE WATERS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
CRISTALDIHazardous weather outlook, Nov 8, 6:02 AM EST, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 602 AM EST SUN NOV 8 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 602 AM EST SUN NOV 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... A LAKE WIND ADVISORY IS IN EFFECT FOR MOST OF EAST CENTRAL FLORIDA FOR STRONG AND GUSTY EAST WINDS OF 20 MPH WITH GUSTS OF 30 TO 35 MPH. THIS WILL PRODUCE HAZARDOUS BOATING CONDITIONS ON MANY INLAND LAKES AND THE INTRACOASTAL WATERS. ...RIP CURRENT IMPACT... ...ROUGH SURF AT EAST CENTRAL FLORIDA BEACHES... STRONG EAST WINDS OVER THE ATLANTIC WATERS WILL BRING ROUGH DANGEROUS SURF TO THE BEACHES TODAY. CHILDREN SHOULD NOT WADE INTO THE SURF DUE TO THE STRONG BREAKING WAVES EXPECTED. IN ADDITION... MINOR BEACH EROSION WILL BE POSSIBLE AROUND THE TIME OF HIGH TIDE. WIND AND OCEAN CONDITIONS WILL ALSO PRODUCE A MODERATE THREAT OF RIP CURRENTS. ONLY ENTER THE SURF NEAR A LIFEGUARD AND NEVER SWIM ALONE IN THE OCEAN. ...WIND AND SEA IMPACT... ...SMALL CRAFT ADVISORY IN EFFECT... POOR BOATING CONDITIONS WILL CONTINUE TODAY OVER THE ATLANTIC WATERS. EAST WINDS AROUND 20 KNOTS WILL PRODUCE VERY CHOPPY SEAS BUILDING TO 9 FEET TONIGHT OFFSHORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMAINS OF IDA ARE FORECAST TO RACE NORTHEAST AND EVOLVE INTO A NON TROPICAL LOW TUESDAY AND WEDNESDAY. EVENTUALLY SOME OF THE MOISTURE ASSOCIATED WITH IDA WILL SPREAD EASTWARD ACROSS THE FLORIDA PENINSULA WHICH SHOULD INCREASE RAIN CHANCES. TIMING IS UNCERTAIN BUT THERE IS A CHANCE THAT SCATTERED THUNDERSTORMS MAY MOVE OFF THE GULF OF MEXICO AND ACROSS PORTIONS OF CENTRAL FLORIDA AROUND TUESDAY NIGHT. ROUGH SURF AND A MODERATE RIP CURRENT RISK WILL CONTINUE MUCH OF THIS WEEK. BOATING CONDITIONS WILL WORSEN BEHIND A STRONG COLD FRONT FORECAST TO SWEEP ACROSS THE WATERS WEDNESDAY OR WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:41 AM EST | Coastal Flood Statement | MLB | Volusia | 30 hr |
Nearby
Lake Wind Advisories in Florida, 2009Every lake wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.